Kentucky, 2007Flood in Kentucky, January 8 to 12, 2007
January 8 to 12, 2007 · NWS PAH · 1 event in 1 county or zone
A series of light to moderate rainfall events brought the Green River above flood stage at the Paradise Fossil Plant.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of light to moderate rainfall events brought the Green River above flood stage at the Paradise Fossil Plant.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 8, 3:32 AM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Jan 8, 3:32 AM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
332 AM CST MON JAN 8 2007
.DISCUSSION...
QUIET WEATHER DAY TODAY. WEAK SURFACE RIDGE TO OUR EAST AND AN
APPROACHING CLIPPER SYSTEM TO OUR NORTHWEST SHOULD KEEP A DECENT
PRESSURE GRADIENT ACROSS THE FA...AND RESULT IN BREEZY CONDITIONS.
ONLY CLOUDS TO SPEAK OF...ARE SCATTERED MID CLOUDS MOVING SOUTHEAST
ACROSS THE NORTHERN PLAINS TOWARD OUR AREA.
THE CLIPPER SYSTEM IS STILL FORECAST TO PASS JUST NORTH OF THE FA
TONIGHT...WHILE USHERING IN A REINFORCING SHOT OF COOLER AIR TO THE
AREA. THE GFS IS MOST AGGRESSIVE PAINTING MINIMAL QPF ACROSS THE
EVANSVILLE TRI-STATE. MANUAL PROGS ARE NOT AS AGGRESSIVE. HPC
KEEPS THE BULK OF THE ACTIVITY NORTH OF OUR AREA. FOR NOW...WILL
KEEP WITH JUST LOW CHANCE POPS FOR LIGHT RAIN AND LIGHT SNOW. THIS
SYSTEM WILL QUICKLY DEPART EARLY ON TUESDAY...WITH BREEZY AND
SEASONAL CONDITIONS EXPECTED. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
STILL LOOK DRY WITH HIGH PRESSURE FORECAST TO MOVE ACROSS THE
REGION.
NO CHANGES WERE MADE TO THE FORECAST BEYOND WEDNESDAY. NOTHING HAS
CHANGED WITH RESPECT TO THE LONG RANGE MODEL SOLUTIONS. THEY STILL
ADVERTISE UPPER LEVEL TROUGHING OVER THE WESTERN U.S. LATE IN THE
WEEK...AND AN UPPER LEVEL RIDGE OVER THE GULF OF MEXICO. THE MODELS
CONTINUE TO BRING A FRONT INTO THE REGION LATE IN THE WORK WEEK...
THEN PARK IT ACROSS THE FA INTO THE FIRST HALF OF THE WEEKEND. A
LONG DURATION HEAVY RAIN EVENT STILL APPEARS TO BE A POSSIBILITY.
THE MODELS MOVE SEVERAL WAVES AND THEIR ASSOCIATED MOISTURE
NORTHEAST ACROSS THE REGION BEGINNING LATE THURSDAY...AND CONTINUING
THROUGH SUNDAY. STILL TOO EARLY TO HONE IN ON ANY SPECIFICS
REGARDING RAINFALL TOTALS...FRONTAL POSITIONING...AND TIMING OF
UPPER LEVEL FEATURES. BUT...WILL CONTINUE TO MONITOR AS THE WET
WEATHER PATTERN SIGNAL IS STILL IN PLACE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 8, 4:30 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CST MON JAN 8 2007
ILZ075>077-080>082-084>086-088>094-INZ086>088-KYZ001>022-MOZ076-
086-087-100-107>112-114-091100-
JEFFERSON-WAYNE IL-EDWARDS-PERRY IL-FRANKLIN-HAMILTON-JACKSON-
WILLIAMSON-SALINE-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-
MASSAC-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-
BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-
LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
430 AM CST MON JAN 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. SHOULD
A LONG DURATION HEAVY RAIN EVENT TAKE PLACE...FLOODING COULD OCCUR IN
SOME AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS
AND COUNTY OFFICIALS SHOULD CONTINUE TO MONITOR THE FORECAST FOR
THE LATEST INFORMATION REGARDING THE HEAVY RAIN POTENTIAL TOWARD
THE END OF THE WEEK.
ILZ078-083-087-INZ081-082-085-091100-
WABASH-WHITE-GALLATIN-GIBSON-PIKE-POSEY-
430 AM CST MON JAN 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT
LOW LAND FLOODING WILL CONTINUE ALONG THE WHITE AND LOWER WABASH
RIVERS. PLEASE SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. SHOULD
A LONG DURATION HEAVY RAIN EVENT TAKE PLACE...FLOODING COULD OCCUR IN
SOME AREAS.
LOW LAND FLOODING WILL CONTINUE ALONG THE WHITE AND LOWER WABASH
RIVERS. PLEASE SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS
AND COUNTY OFFICIALS SHOULD CONTINUE TO MONITOR THE FORECAST FOR
THE LATEST INFORMATION REGARDING THE HEAVY RAIN POTENTIAL TOWARD
THE END OF THE WEEK.
Flood, Muhlenberg
- When
- January 8, 8:00 AM CST to January 12, 6:00 PM CST
- Where
- Muhlenberg County, Paradise
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 37.270, -86.980
At the Paradise Fossil Plant, where flood stage is 380 feet, the Green River crested at 381.79 feet on the 10th. This resulted in minor flooding of bottomland fields and woodlands.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, January 8, 2007$60 million · 1 event
- Lake-Effect Snow in New York, January 8 to 10, 2007$78,000 · 6 events
- High Wind in North Dakota, January 8, 2007$60,000 · 63 kt wind · 11 events
- High Wind in Montana, January 8, 200757 kt wind · 12 events
- High Wind in South Dakota, January 8, 200758 kt wind · 12 events
- High Wind in South Dakota, January 8, 200753 kt wind · 9 events
- Flooding in New Jersey, January 8 to 9, 20073 events
- Lake-Effect Snow in New York, January 8 to 10, 20073 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 8, 20072 events
- High Wind in Montana, January 8, 200752 kt wind · 2 events
- High Wind in South Dakota, January 8, 200752 kt wind · 1 event
- High Wind in Iowa, January 8, 200750 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7487.